Alert archive / New Mexico / Special Weather Statements in 2014
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 20, 2014, 7:21 PM MDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2014, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 20, 2014, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
The radar
The Albuquerque radar (KABX), 123 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3532 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920
WWUS85 KABQ 210121
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 PM MDT SUN JUL 20 2014
NMZ523-210145-
CENTRAL HIGHLANDS-
721 PM MDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL COUNTY
THROUGH 745 PM MDT...
AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF VILLANUEVA...OR ABOUT 29 MILES
NORTHEAST OF MORIARTY...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAN JUAN.
&&
LAT...LON 3525 10536 3511 10535 3504 10548 3517 10568
3528 10560
TIME...MOT...LOC 0121Z 293DEG 3KT 3519 10558
$$
44What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 20, 5:55 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 20, 5:55 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 PM MDT SUN JUL 20 2014 .AVIATION... 00Z TAF CYCLE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO FAVOR WESTERN AND CENTRAL AREAS THROUGH ABOUT 03Z WITH A FEW DEVELOPING BETWEEN 03Z AND 06Z OVER THE EAST. UNCERTAINTY IN THE ABQ AREA WITH THUNDERSTORMS CURRENTLY TO THE SOUTHWEST OF KABQ MOVING NORTH...THUS THINKING THAT THE CHANCES ARE GREATER AT KAEG THAN AT KABQ. HOWEVER WELL DEFINED BOUNDARIES ARE MOVING TOWARD KABQ FROM THE SOUTHWEST AND NORTHEAST AND THUNDERSTORMS COULD DEVELOP AS THE BOUNDARIES INTERSECT. WILL MONITOR FOR NOW. OUTSIDE OF CONVECTION...VFR CONDITIONS AND GENERALLY LIGHT WINDS WITH PERSIST THROUGH AROUND 18Z MONDAY. THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN AND CENTRAL HIGHLANDS THEREAFTER... WITH LOCAL MVFR CIGS AND VSBYS AND OCCASIONAL MOUNTAIN OBSCURATIONS...WITH BEST CHANCES FOR THUNDERSTORMS LIKELY AROUND KLVS. 05 && .PREV DISCUSSION...311 PM MDT SUN JUL 20 2014... .SYNOPSIS... SLOW MOVING SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO. THE COVERAGE OF THIS ACTIVITY WILL BE MORE ISOLATED IN NATURE THAN RECENT WEEKS. A STRONG AREA OF HIGH PRESSURE WILL THEN SHIFT OVER THE STATE WEDNESDAY AND BRING THE HOTTEST TEMPERATURES IN QUITE A WHILE FOR CENTRAL AND WESTERN NEW MEXICO. MANY LOWER ELEVATION AREAS WILL TOP OUT IN THE MID 90S TO LOW 100S. THE HIGH WILL THEN SHIFT WEST AND ALLOW SEVERAL MOIST BACK DOOR FRONTS TO SHIFT WESTWARD INTO THE STATE. THIS WILL TAPER OFF THE HEAT AND INTRODUCE ANOTHER ROUND OF MORE SCATTERED THUNDERSTORMS FRIDAY INTO THE WEEKEND. && .DISCUSSION... FORECAST CONFIDENCE FOR THIS EVENING IS VERY LOW BUT WITH MODERATE POTENTIAL IMPACT. SHORT-TERM MODEL GUIDANCE IS ALL OVER THE PLACE WITH RESPECT TO PLACEMENT OF CONVECTIVE FEATURES THIS EVENING. THE 20Z SURFACE DEWPOINT VALUES ARE CRATERING OVER MUCH OF THE REGION DESPITE ABUNDANT MID AND UPPER LEVEL MOISTURE. THE BEST MOISTURE IS POOLING AROUND THE MIDDLE RIO GRANDE VALLEY AND OVER THE SE PLAINS. THE LATEST HRRR AND 12Z GFS ARE PICKING UP ON A CONVECTIVE COMPLEX MOVING FROM THE DIVIDE TO NEAR THE ABQ METRO THIS EVENING. THE 06Z WRF AND NAM GUIDANCE SHOWED THIS EARLIER BUT BACKED OFF ON IT FOR THE 12Z RUN. QPF VALUES COULD BE HIGH BENEATH A SLOW MOVING SOUTH TO NORTH COMPLEX BUT PLACEMENT AND DURATION IS VERY QUESTIONABLE. PLACED CHANCE POPS OVER A LARGE AREA OF CENTRAL NM AS A RESULT. THE OTHER WRINKLE IS THE HRRR SHOWS A LARGE AREA OF PRECIP SHIFTING NORTH AFTER 06Z UP THE LOWER RIO GRANDE VALLEY. WOULD NOT BE SURPRISED TO SEE THIS OCCUR AS THE LATEST IR SHOWS SOME VIGOROUS CONVECTION ERUPTING OVER NORTH CENTRAL MEXICO. THE GFS ENSEMBLE AND SREF SHOW WITH VERY GOOD AGREEMENT THE CURRENT 594DM H5 HIGH CENTERED OVER SOUTHEAST NM SHIFTING NORTH MONDAY AND TUESDAY AND BUILDING TO 599DM OVER SOUTHERN COLORADO. THIS INTRODUCES ANOTHER TOSS UP AS HEIGHTS RISE WELL ABOVE NORMAL BUT AN AXIS OF MID LEVEL MOISTURE ROTATES WEST FROM WEST/CENTRAL TX. SEVERAL DAYS AGO MODELS WERE CONSERVATIVE WITH CONVECTIVE DEVELOPMENT BUT TRENDS HAVE BEEN FOR MORE COVERAGE...PARTICULARLY TUESDAY. MADE ONLY SUBTLE POP CHANGES TO INCREASE VALUES OVER THE PLAINS. OTHERWISE...EXPECT AT LEAST HOT TEMPS. BEYOND WEDNESDAY THE UPPER HIGH WILL TREND TOWARD THE WEST WHILE YET ANOTHER VERY STRONG SUMMER UPPER LOW SLIDES INTO THE GREAT LAKES. THE TRANSITION PERIOD FOR THURSDAY/FRIDAY IS ALSO LOW CONFIDENCE DEPENDING ON HOW THE HIGH WARPS AND DRIFTS WESTWARD. A STRONG BACK DOOR FRONT IS THEN DEPICTED SATURDAY THROUGH EARLY NEXT WEEK AS A FOCUS MECHANISM FOR MORE CONVECTION OVER NM. THIS IS MOST CERTAINLY NOT ANYWHERE NEAR THE TYPE OF PATTERN THAT ONE WOULD EXPECT TO SEE OVER THE CONUS DURING LATE JULY. GUYER && .FIRE WEATHER... WHILE TODAYS SHOWER AND STORM CROP HAS BEEN A SLOW STARTER...IT MAY END UP TO BE NEARLY AS GOOD OR BETTER COVERAGE IN CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA BY LATE AFTN OR EVE. THE BULK OF THE BURN SCAR AREAS WILL CONTINUE TO HAVE SOME RISK OF HEAVY RUNOFF OR WORSE THROUGH THE EVE. THE AMOUNT AND LOCATION OF THE MAXIMUM SHOWER AND THUNDERSTORM ACTIVITY WILL VARY A FAIR DEGREE FROM DAY TO DAY ACROSS THE NEXT 5 TO 7 DAYS...PROBABLY SHIFTING A LITTLE WAYS TO THE EAST AND SOUTH MON AND THEN BACK TO THE WEST AND NORTH TUE AND WED. IT BECOMES A LITTLE LESS CERTAIN THEREAFTER...AS TO LOCATION AND DEGREE OF COVERAGE...BUT LONGER RANGE FORECAST MODEL DATA SEEMS TO AGREE PRETTY WELL THAT A MODERATE TO STRONG BACK DOOR COLD FRONT FOR THIS TIME OF YEAR WILL PUSH INTO AND ACROSS AT LEAST EAST AND CENTRAL NM AND PERHAPS EVEN FARTHER WEST SAT NIGHT INTO SUN. THIS SHOULD GENERATE A MODERATE TO ROBUST INCREASE IN SHOWERS AND STORMS NEAR AND BEHIND ITS PASSAGE BETWEEN LATE SAT AND MON. UNTIL THEN HOWEVER...ABOVE NORMAL TEMPERATURES AND AT LEAST SLIGHTLY BELOW NORMAL THUNDERSTORM ACTIVITY FOR MID TO LATE JULY CAN BE EXPECTED DUE TO A DOMINANT UPPER HIGH OVER THE REGION. NO CRITICAL WIND SPEEDS ARE EXPECTED OVER THE NEXT 5 TO 7 DAYS AT LEAST...COMMON FOR THIS TIME OF YEAR...BUT MINIMUM RHS HAVE REACHED MARGINALLY CRITICAL LEVELS ACROSS A FEW SITES ACROSS NORTH NM AND EVEN THE LOWER RIO GRANDE VALLEY. THIS MAY EXPAND SOMEWHAT BETWEEN MON AND WED...BUT SUBSIDE SOME AGAIN BY LATE WEEK OR THE WEEKEND HAINES INDICES ARE FORECAST TO TREND UP SOME MON AND PERHAPS TUE...THEN DROP SOME WED AND THU BEFORE TRENDING BACK UP NEAR END OF WEEK. OVERNIGHT RH RECOVERIES WILL VARY FROM FAIR TO VERY GOOD...DEPENDING IN LARGE PART ON WHERE THE MORE SIGNIFICANT RAINFALL HAS FALLEN ON A PARTICULAR DAY. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 20, 5:10 AM MDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 510 AM MDT SUN JUL 20 2014 NMZ501>540-211130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 510 AM MDT SUN JUL 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT RAINFALL FROM STRONGER STORMS WILL ONCE AGAIN HAVE THE POTENTIAL TO CREATE LOCALIZED FLASH FLOODING THIS AFTERNOON AND EVENING...ESPECIALLY FOR BURN SCARS...AS STORM MOTION WILL BE SLOW. SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BEST CHANCES FOR STORMS AND LOCALIZED FLASH FLOODING ON MONDAY WILL ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THUNDERSTORM ACTIVITY WILL SHIFT TO THE NORTHWEST THIRD OF THE STATE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
In the hours before
Local storm report, Jul 20, 1:54 PM MDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
154 PM MDT SUN JUL 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND GST 18 NNE ENCINOSO 33.92N 105.34W
07/17/2014 M76 MPH LINCOLN NM MESONET
CSBF TRANSWESTERN PUMP.
&&
EVENT NUMBER ABQ1401120
GUYERSpecial weather statement, Jul 20, 3:16 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT SUN JUL 20 2014 NMZ508-202145- SOUTHWEST MOUNTAINS- 316 PM MDT SUN JUL 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CATRON COUNTY THROUGH 345 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES EAST OF OLD HORSE SPRINGS...OR ABOUT 21 MILES SOUTHWEST OF DATIL...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN CATRON COUNTY. && LAT...LON 3412 10812 3410 10782 3375 10789 3378 10812 TIME...MOT...LOC 2116Z 188DEG 17KT 3387 10801 44
Special weather statement, Jul 20, 3:48 PM MDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SUN JUL 20 2014
NMZ508-202230-
SOUTHWEST MOUNTAINS-
348 PM MDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CATRON COUNTY THROUGH 430
PM MDT...
AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF DATIL...MOVING NORTHEAST AT 10
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...DATIL.
HEAVY RAINS MAY CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER MAY QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3426 10798 3438 10774 3387 10773 3386 10803
3404 10806
TIME...MOT...LOC 2148Z 229DEG 10KT 3395 10793
43Local storm report, Jul 20, 6:57 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 PM MDT SUN JUL 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 10 W SANTA CLARA PUEBLO 35.97N 106.27W
07/20/2014 SANDOVAL NM BURN SCAR SPOTS
EMERGENCY MANAGEMENT REPORTED DANGEROUS FLOW OVERTOPPED
THE INTERSTECTION OF INDIAN SERVICE ROUTES 601 AND 602
ON SANTA CLARA PUEBLO
&&
EVENT NUMBER ABQ1401121
44Special weather statement, Jul 20, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 PM MDT SUN JUL 20 2014
NMZ523-210145-
CENTRAL HIGHLANDS-
721 PM MDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL COUNTY
THROUGH 745 PM MDT...
AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF VILLANUEVA...OR ABOUT 29 MILES
NORTHEAST OF MORIARTY...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAN JUAN.
&&
LAT...LON 3525 10536 3511 10535 3504 10548 3517 10568
3528 10560
TIME...MOT...LOC 0121Z 293DEG 3KT 3519 10558
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:00 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Jul 20, 6:41 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 20, 7:12 PM MDT | Areal Flood Advisory | ABQ | Cibola | 78 min |
| Jul 20, 7:45 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 90 min |
| Jul 21, 1:05 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jul 21, 1:56 PM MDT | Flash Flood Warning | ABQ | Lincoln | 109 min |
| Jul 21, 2:17 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 118 min |
| Jul 21, 2:27 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 93 min |
| Jul 21, 2:51 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 84 min |
| Jul 21, 3:32 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| Jul 21, 4:00 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 90 min |
| Jul 21, 5:32 PM MDT | Areal Flood Advisory | ABQ | Union | 88 min |
| Jul 21, 5:58 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel | 92 min |
Nearby
Special Weather Statements in New Mexico, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.